Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 2, 2011, 10:00 AM CDT for Alexander County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2011, 10:00 AM CDT (15:00 UTC)
- Expired
- May 2, 2011, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Alexander County, IL
The radar
The Paducah radar (KPAH), 48 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:45 AM CDT | FLOOD | Olive Branch, IL | WATER IS BEGINNING TO REACH THE TOWN OF OLIVE BRANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 426 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876
WGUS53 KPAH 021500
FFWPAH
ILC003-022100-
/O.NEW.KPAH.FF.W.0065.110502T1500Z-110502T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1000 AM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 400 PM CDT MONDAY.
* AT 954 AM CDT...EMERGENCY MANAGEMENT REPORTED A BREECH IN THE
FAYETTEVILLE LEVEE JUST SOUTH OF THE RAILROAD BRIDGE AT THEBES. THIS
WILL PRODUCE ADDITIONAL FLOODING THAT WILL LIKELY CLOSE PARTS OF
HIGHWAY 3. IT WILL ALSO AFFECT THE COMMUNITIES OF OLIVE BRANCH AND
EVENTUALLY CAIRO.
* LOCATIONS IN THE WARNING INCLUDE...
OLIVE BRANCH...
HORSESHOE LAKE CONSERVATION AREA...
TAMMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3699 8919 3709 8927 3708 8931 3703 8926
3700 8928 3705 8938 3709 8938 3714 8943
3725 8946 3728 8952 3733 8950 3734 8925
3731 8921 3722 8927 3713 8927 3709 8918
3699 8914
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 4:30 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 2, 4:30 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CDT MON MAY 2 2011 .DISCUSSION... OUR LATEST BAND OF HEAVY RAINS ARE PUSHING SLOWLY EASTWARD THROUGH THE AREA. RAINFALL AMOUNTS OVER 2 INCHES IN THE LAST 24 HOURS HAVE CAUSED THE RIVERS TO CLIMB IN MANY LOCATIONS. IN SOME CASES LIKE THE PATOKA AT PRINCETON INDIANA...AND THE BIG MUDDY AT MURPHYSBORO NEW RECORDS HAVE BEEN SET. ALSO HAVE THE ENTIRE AREA IN A FLASH FLOOD WARNING. SINCE WE HAVE BEEN IN WARNING MODE FOR AWHILE NOW...THE DAY SHIFT APPARENTLY KILLED THE FLASH FLOOD WATCH...SO WILL NOT RE-ISSUE. THE 00Z MODELS ALL SHIFT THE 850MB FRONTAL ZONE SOUTHWARD THROUGH MUCH OF THE AREA TODAY...WHICH SHOULD REALLY CONFINE THE THUNDER AND INTENSE CONVECTIVE RAINFALL TO THE SOUTHEASTERN THIRD OF THE AREA TODAY...AND TO THE SOUTH OF THE ENTIRE AREA TONIGHT AND TUESDAY. THERE WILL STILL BE SUBSTANTIAL RAINFALL IN THE NEXT 24-30 HOURS...JUST NOT ADDING UP AS QUICKLY. ADDITIONAL RAINFALL USING HPC QPF GIVES 2-2.5 INCHES OVER MUCH OF WEST KENTUCKY...TAPERING TO AROUND .75 NEAR KMVN IN SOUTHERN ILLINOIS. NORTHERN PORTIONS OF SOUTHERN ILLINOIS WILL SEE A SIGNFICANT BREAK IN THE PRECIPITATION THROUGH THE MORNING HOURS...BUT NEXT ROUND APPEARS TO ALREADY BE GETTING GOING OVER NORTHEAST TEXAS. WOULD EXPECT THAT SHOWERS AND THUNDERSTORMS WILL BE SURGING BACK INTO AT LEAST SOUTHEAST MISSOURI BY NOON...THEN ACROSS THE REMAINDER OF THE AREA THROUGH THE AFTERNOON. WILL LIKELY SEE FAIRLY CONTINUOUS RAIN THROUGH TONIGHT...AS THE MAIN MID/UPPER LEVEL LOW/TROUGH FINALLY PUSHES INTO THE REGION. THE 00Z MODELS DO NOT WRAP UP THE LOW AS MUCH AS LAST NIGHTS RUNS...SO THEY ACTUALLY HAVE TRENDED FASTER WITH THE BACK EDGE OF THE PRECIPITATION TUESDAY. && .AVIATION... WITH THE SURFACE BOUNDARY EXPECTED TO REMAIN ALONG AND JUST SOUTH OF THE KPAH/KOWB TAF SITES...PROLONGED MVFR CEILINGS AND VISIBILITIES WILL DOMINATED THE FIRST 12-14 HOURS OF THIS FORECAST PERIOD. DEPENDING ON THE MOVEMENT OF THE FRONTAL BOUNDARY...KPAH/KOWB COULD SEE VFR CONDITIONS AFTER 14Z MONDAY. FURTHER NORTH...IFR/LIFR CEILINGS WILL DOMINATE NEAR KCGI/KEVV TAF SITES...AS STABILIZATION AT THE LOWER LEVELS ALLOWS FOR THERMAL STRATIFICATION FOR ENHANCED CEILING DEVELOPMENT BETWEEN THE SURFACE AND 925-850 MB FRONTAL BOUNDARY AND SLOPE. GIVEN THE FACT THAT PRECIPITATION CHANCES WILL BE HIGH THROUGH THE ENTIRE FORECAST PERIOD...AN ATTEMPT WAS MADE TO FOCUS ON THE MEAN VISIBILITY LEVEL AND BEST TIME PERIOD FOR CONCENTRATED THUNDERSTORM DEVELOPMENT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
Hazardous weather outlook, May 2, 5:03 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CDT MON MAY 2 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 503 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN AREA OF MODERATE TO HEAVY RAINFALL WILL SLOWLY PUSH EAST OUT OF WEST KENTUCKY AND SOUTHWEST INDIANA THIS MORNING...WHILE THE NEXT ROUND PUSHES INTO SOUTHEAST MISSOURI BY MIDDAY. THE NEXT ROUND WILL SPREAD OVER THE ENTIRE AREA THIS AFTERNOON AND WILL LIKELY CONTINUE THROUGH THE NIGHT. ANOTHER TWO TO TWO AND A HALF INCHES WILL BE POSSIBLE OVER THE MISSOURI BOOT HEEL AND MUCH OF WEST KENTUCKY BEFORE IT COMES TO AN END TUESDAY MORNING. THE FORECAST RAINFALL AMOUNTS TAPER DOWN TO THREE QUARTERS OF AN INCH IN THE MT VERNON ILLINOIS AREA. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF A DONIPHAN MISSOURI TO OWENSBORO KENTUCKY LINE THIS MORNING. THE THUNDERSTORM POTENTIAL WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS WEST KENTUCKY THROUGH THE AFTERNOON. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. THE FLOODING SITUATION THROUGHOUT THE REGION WILL CONTINUE TO DETERIORATE THROUGH TONIGHT. SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS MUCH OF THE QUAD STATE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST DAILY FROM THURSDAY THROUGH NEXT WEEKEND. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. BRIEF...LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. MODERATE TO MAJOR AND EVEN RECORD FLOODING WILL PERSIST FOR MUCH OF THE WEEK ALONG MOST RIVERS ACROSS THE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY NEW FLOODING PROBLEMS AS WELL AS RAINFALL AMOUNTS. DRS
In the hours before
Local storm report, May 2, 6:29 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
629 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLOOD 5 NW EVANSVILLE 38.04N 87.61W
05/02/2011 VANDERBURGH IN EMERGENCY MNGR
TRAILER PARKS -2- FLOODING IN NW VB COUNTY... AT WYOMING
AND ST JOSEPH AV - NOW HAS ABOUT 4 FT OF WATER. AT
WESTBROOK AND MILL CREEK ESTATES HAD ABOUT 2 1/2 FT OF
WATER EARLIER BUT WENT DOWN IN ABOUT AN HOUR.
&&
DPLocal storm report, May 2, 6:59 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLOOD EVANSVILLE 37.98N 87.54W
05/02/2011 VANDERBURGH IN EMERGENCY MNGR
STREETS CLOSED IN EVANSVILLE -2- DUE TO FLOODING. 1-
FIRST AV S OF DIAMOND. 2- MORGAN AV -SR 66- CLOSED FROM
GREEN R RD TO OAK HILLM RD
&&
DPLocal storm report, May 2, 7:04 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
704 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM FLOOD 5 N PROVIDENCE 37.47N 87.75W
05/02/2011 WEBSTER KY LAW ENFORCEMENT
HWY 109 CLOSED 5 MI N OF PROVIDENCE. DOWN TO ONE LANE AT
BRIDGE S OF TOWN.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:25 PM CDT | Flash Flood Warning | PAH | Alexander, Franklin, Jackson, Jefferson, Johnson, Perry and 3 more | 7 hr |
| May 1, 9:36 PM CDT | Flash Flood Warning | PAH | Edwards, Gallatin, Hamilton, Hardin, Pope, Saline and 3 more | 7 hr |
| May 2, 1:09 AM CDT | Flash Flood Warning | PAH | Alexander, Hardin, Johnson, Massac, Pope, Pulaski | 6 hr |
| May 2, 4:38 AM CDT | Flash Flood Warning | PAH | Alexander, Edwards, Gallatin, Hardin, Johnson, Pope and 6 more | 3 hr |
| May 2, 9:16 AM CDT | River Flood Warning | PAH | Wayne, White | 36 hr |
| May 2, 2:34 PM CDT | Flash Flood Warning | PAH | Alexander | 48 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.